Alert archive / Connecticut / Flash Flood Warnings in 2025

Flash Flood Warning 12, NWS Boston/Norton, MA

July 14, 2025Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this flash flood warning at Jul 14, 2025, 2:27 PM EDT for Capitol Planning Region, Connecticut. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2025, 2:27 PM EDT (18:27 UTC)
Expired
Jul 14, 2025, 4:51 PM EDT
In force
2 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 106 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 2:50 PM EDTFLASH FLOOD1 Nne Canton, CTIn Canton there was water pouring into a basement through a hatchway. Relayed via amateur radio.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

073 
WGUS51 KBOX 141827
FFWBOX
CTC003-142200-
/O.NEW.KBOX.FF.W.0012.250714T1827Z-250714T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
227 PM EDT Mon Jul 14 2025

The National Weather Service in Norton has issued a

* Flash Flood Warning for...
  Hartford County in northern Connecticut...

* Until 600 PM EDT.

* At 227 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 2 inches of 
  rain have fallen. The expected rainfall rate is 1 to 3 inches in 1 
  hour. Additional rainfall amounts of 1 to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Hartford, New Britain, West Hartford, Bristol, Manchester, East 
  Hartford, Enfield, Southington, Glastonbury, Newington, Windsor, 
  Wethersfield, South Windsor, Farmington, Simsbury, Bloomfield, 
  Berlin, Rocky Hill, Avon and Plainville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4163 7294 4164 7294 4164 7298 4180 7302
      4181 7295 4184 7294 4185 7295 4189 7294
      4190 7294 4190 7292 4197 7289 4197 7295
      4199 7290 4201 7256 4166 7251

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR

$$

Frank
3 follow-up statements
462 
WGUS71 KBOX 141944
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
344 PM EDT Mon Jul 14 2025

CTC003-142200-
/O.CON.KBOX.FF.W.0012.000000T0000Z-250714T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-
344 PM EDT Mon Jul 14 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING 
FOR HARTFORD COUNTY...

At 344 PM EDT, Doppler radar indicated that the heavy rain that 
impacted the region earlier has ended. However...additional showers 
with heavy rainfall were just south and north of the region. 
Therefore...the  Flash flood warning remains in effect and will 
continue to monitor the latest radar trends.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Hartford, New Britain, West Hartford, Bristol, Manchester, East 
  Hartford, Enfield, Southington, Glastonbury, Newington, Windsor, 
  Wethersfield, South Windsor, Farmington, Simsbury, Bloomfield, 
  Berlin, Rocky Hill, Avon and Plainville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4163 7294 4164 7294 4164 7298 4180 7302
      4181 7295 4184 7294 4185 7295 4189 7294
      4190 7294 4190 7292 4197 7289 4197 7295
      4199 7290 4201 7256 4166 7251

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25-1 INCH IN 1 HOUR

$$

Frank
472 
WGUS71 KBOX 142001
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
401 PM EDT Mon Jul 14 2025

CTC003-142200-
/O.CON.KBOX.FF.W.0012.000000T0000Z-250714T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-
401 PM EDT Mon Jul 14 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING 
FOR CENTRAL HARTFORD COUNTY...

At 401 PM EDT, Doppler radar indicated that the heavy rain that 
impacted the region earlier has ended. However...additional showers 
and thunderstorms to the southwest may move into the southern half 
of Hartford county within the next hour. Therefore...the  Flash 
flood warning remains in effect and will continue to monitor the 
latest radar trends.


HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Hartford, New Britain, West Hartford, Bristol, Manchester, East 
  Hartford, Southington, Glastonbury, Newington, Windsor, 
  Wethersfield, South Windsor, Farmington, Simsbury, Bloomfield, 
  Berlin, Rocky Hill, Avon, Plainville and East Windsor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4180 7302 4181 7295 4184 7294 4185 7295
      4184 7287 4183 7282 4186 7283 4184 7279
      4188 7269 4187 7257 4166 7251 4163 7294
      4164 7294 4164 7298

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25-1 INCH IN 1 HOUR

$$

Frank
443 
WGUS71 KBOX 142051
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
451 PM EDT Mon Jul 14 2025

CTC003-142101-
/O.CAN.KBOX.FF.W.0012.000000T0000Z-250714T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-
451 PM EDT Mon Jul 14 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL HARTFORD COUNTY...

Flooding is no longer expected to pose a threat. The heaviest rain 
has shifted to the south of the region so we have cancelled the 
Flash FLood Warning.

A Flood Watch remains in effect until 1200 AM EDT Tuesday for 
portions of northern Connecticut and western Massachusetts.

&&

LAT...LON 4180 7302 4181 7295 4184 7294 4185 7295
      4184 7287 4183 7282 4186 7283 4184 7279
      4188 7269 4187 7257 4166 7251 4163 7294
      4164 7294 4164 7298

$$

Frank

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 7:21 AM EDT, 7 hours 6 minutes earlier.

Area forecast discussion, Jul 14, 7:21 AM EDT, 7 hours 6 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
721 AM EDT Mon Jul 14 2025

.SYNOPSIS...
Mainly dry with seasonably warm and humid conditions continue
through most of Monday. A frontal system could bring showers
and thunderstorms Monday afternoon and evening. Increasing heat and
humidity around the middle of next week with increasing
confidence in the need for Heat Advisories for at least
Wednesday and Thursday. Trending cooler and drier for the
weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Key Points:

 * Slow-moving Thunderstorms will bring heavy rain, scattered flash
   flooding, and isolated severe wind gusts to the western interior

 * Seasonably warm and humid conditions again today

Today starts off very similar to the last few days with low stratus
and light fog this morning, burning off within a few hours after
sunrise.  High temperatures stay seasonal in the mid-80s today with
partly sunny skies.  Dewpoints rise into the low to mid 70s today,
making it feel very muggy.

Flash Flood Threat:

A flood watch is in effect from noon to midnight today for the CT
river valley and west into the Berkshires.  A weak shortwave trough
and frontal system will be the focus for slow-moving thunderstorms
today across the western interior.  The environment is primed for
very heavy rain and scattered flash flooding as PWATS jump to 2
inches with dewpoints in the 70s. There will be very efficient rain
processes with warm cloud depths around 13-14kft with long skinny
cape profiles.  Steering winds aloft are very weak, on the order of
20-30 knots from the WSW.  What that means is that storms will be
very slow-moving and may train over the same spots for extended
periods of time.  Although the highest probabilities lie southwest
of SNE, the HREF highlights far western MA and CT for 3 inches of
rain in 3 hours.  The href also highlights the far western interior
with moderate probs (15-30%) for rainfall totals to exceed 5-year
ARIs.  The flash flood threat drops quickly to the southeast of the
flood watch as storms will run out of instability and diurnal
heating by the time they exit the CT river valley.

Severe Threat:

The best axis of instability lines along a SW to NE line in the far
western interior with roughly 1000-1500 J/kg.  Even with little to
no shear, there is a chance for wet microbursts, mainly in western
MA.  Thunderstorm updrafts will become very hydro-loaded and will
likely drop their cores on top of the updrafts.  Steep low-level
lapse rates near 10 °C km mean the momentum of the precip cores will
easily continue to the surface.  With freezing levels around 14-15
kft, hail is unlikely as any frozen precip will melt before reaching
the surface.  While the environment is not supportive of rotating
updrafts, the one wild card would be if any thunderstorms can hook
onto outflow boundaries. 0-3km CAPE values are around 130 J/kg,
which just might be enough to spawn a brief landspout should an
outflow boundary be able to create enough low-level spin.  The
severe threat will remain confined to the northwestern interior as
Cape values drop off quickly to the southeast.

Timing of thunderstorms:

Guidance is still somewhat mixed regarding convective initiation
placement and timing, but the general consensus seems to be that a
line of thunderstorms will form near the high terrain in eastern NY
or western MA around 2-4 pm.  Storms then slowly move east through
about 8-10 pm, weakening as they move southeast past the CT River
Valley.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Key Points:

 * Warm and muggy conditions continue tonight

 * Hot and humid conditions begin Tuesday

Tonight:

The frontal system will not bring any relief to the humid
conditions, with lows bound by dewpoints remaining in the low 70s.
Low stratus and fog will form once again, especially in areas that
receive rainfall during the afternoon.

Tuesday:

Hot and humid conditions are expected to return starting Tuesday,
with high temperatures rising into the upper 80s to low 90s and
dewpoints in the low 70s.  The heat index values currently look like
they will fall just short of 95, but with heat indices likely above
95 for Wednesday, heat advisories may be needed starting Tuesday.
Most model guidance sources keep the region dry as a weak mid-level
ridge builds in.  However, the NSSL WRF does have some convection
breaking the mid-level CAP.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Key Messages:

* Hot and humid during the middle of next week, with elevated
  heat indices around 95-100F. Heat Advisories likely for at
  least Wed & Thur

* Becoming more unsettled late Thursday-Friday with increasing
  chances for showers/storms.

Wednesday-Thursday:

Heat and Humidity...

Weak mid-level ridging persists over the region Wednesday with
more zonal flow arriving Thursday. Temperatures aloft increase
with 850mb temperatures peaking at around 20C in the Weds- Thurs
timeframe. Ensemble guidance shows a plume of above normal
moisture in the flow which will add increased humidity to the
mix. Temperatures Wednesday through at least Thursday will range
in the upper 80s to mid 90s with the exception of the immediate
coast. With the the added element of higher humidity, it will
feel more like mid 90s to near 100 Wednesday and Thursday. This
combo provides a good signal for potential heat impacts. NWS
Heat Risk reflects this potential well with Heat Risk in the
Major Category Wednesday and Thursday. There is a high
probability that we will need Heat Advisories for Wednesday and
Thursday. We'll need to keep an eye on cloud cover for Thursday
as this may limit highs a bit. Friday may also end up being a
hot day as well with ensembles showing little change in the
temperatures aloft with again a similar risk of clouds limiting
high temperatures.

Precipitation...

Wednesday stay mainly quiet when it comes to the passage of any
substantial system. Despite a weakly forced atmosphere, above
normal moisture, hot temps, and marginal daytime instability
will support isolated shower activity. Ensemble members are
still spread across the board with timing and given the low
coverage nature of the showers and lack of definitive forcing.
This has made it it bit more difficult to message in the
forecast. Overall, expect a tropical-like atmosphere with
periods of higher cloud cover and perhaps a spot shower.

There will be a better signal for more organized forcing later
Thursday and a weak trough shifts in from the west. This will bring
higher chances for more widespread showers/storms. Weak winds aloft
will support slower storm motions and given the high amounts of
moisture signal a threat for flash flooding. We'll have to keep eyes
on that as we go through the week.

Friday-Weekend:

Ensemble guidance shows the main axis of the trough pushing across
the region by early Saturday. Similar story to Thursday with
increased chances for showers/storms later Friday ahead of an
approaching cold front. Winds aloft are slightly higher than
Thursday, but slower moving storms still look to bring a potential
threat for flash flooding. Friday may be another potentially hot
day. Ensemble members show more of a wider envelope of solutions for
temperatures Friday. However, there are still plenty of very warm
members that would support another Heat Advisory criteria given the
humidity. We'll have to watch cloud cover as this could keep it cool
enough to not meet Advisory criteria.

Behind the trough, conditions dry out through the day on Saturday.
Ensembles hint at potential for another system later Sunday,
although confidence is low this far out.

&&

.AVIATION /11Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

12z Update:

Monday: Moderate Confidence

Low stratus and fog burn of gradually 13z-15z. VFR by mid to
late morning. A line of slow moving showers and thunderstorms
forms or moves into western MA and CT in the mid to late
afternoon, continue to move east through about 10pm to midnight.
How far east convection gets is still uncertain, with terminals
inside the I-95 corridor possibly being spared.

Monday Night: Moderate Confidence

After remaining showers and thunderstorms dissipate, winds turn
SSW brining in yet another round of low stratus and fog. Highest
confidence near the south coast and CT river valley. Less
certain in and around Boston.

Tuesday: Moderate Confidence

VFR outside the Cape and Islands where IFR stratus may hang on
much of the day. Low chance for a weak shower or thunderstorm.

KBOS Terminal...Moderate confidence in TAF.

Stratus lifting 13z-14z, then VFR. Thunderstorms will struggle
to reach the terminal this evening, likely just left over
showers, thus continued with the PROB30 -SHRA.

KBDL Terminal...Moderate confidence in TAF.

MVFR stratus deck becoming IFR before sunrise. The stratus deck
took longer then anticipated to burn off yesterday, however,
winds turn more SSW today which should allow it to lift mid
morning. VFR this afternoon with slow moving heavy showers and
thunderstorms.

Outlook /Tuesday Night through Friday/...

Tuesday Night: VFR.

Wednesday: VFR. Slight chance SHRA.

Wednesday Night: VFR. Slight chance SHRA, slight chance TSRA.

Thursday: VFR. Breezy. Chance TSRA, slight chance SHRA.

Thursday Night: VFR. Breezy. Slight chance SHRA, slight chance
TSRA.

Friday: VFR. Chance SHRA, chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Today through Tuesday...High confidence.

Weak pressure gradient will keep winds/seas below Small Craft
Advisory thresholds through Sunday: seas 2-3 ft with E winds
over the southern waters and SE winds over the eastern waters up
to 15 kts during the afternoon hours, remaining light in the
overnight hours. Main concern for mariners will be areas of fog
tonight that may redevelop again tonight. Inland Thunderstorms
are unlikely to affect the waters this evening. Winds turn more
SW on Tuesday between 10-15 knots.

Outlook /Tuesday Night through Friday/...

Tuesday Night through Wednesday Night: Winds less than 25 kt.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers, slight chance of thunderstorms.

Thursday Night through Friday: Winds less than 25 kt. Areas of
seas approaching 5 ft. Slight chance of rain showers, slight
chance of thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from noon EDT today through this evening for
     CTZ002.
MA...Flood Watch from noon EDT today through this evening for
     MAZ002-003-008>011.
RI...None.
MARINE...None.

&&

SYNOPSIS...Mensch/KP
NEAR TERM...KP
SHORT TERM...KP
LONG TERM...Mensch
AVIATION...McMinn/KP
MARINE...KP

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:07 AM EDTFlood WatchBOXCapitol Planning Region19 hr
Jul 14, 9:04 AM EDTHeat AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region3 days

Nearby

Flash Flood Warnings in Connecticut, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.